Alert archive / North Carolina / Tornado Warnings in 2017
Tornado Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at May 23, 2017, 5:41 PM EDT for Dare County, Tyrrell County, North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2017, 5:41 PM EDT (21:41 UTC)
- Expired
- May 23, 2017, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dare County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:01 PM EDT | FUNNEL CLOUD | Gum Neck, NC | PUBLIC REPORTED A FUNNEL CLOUD NEAR GUM NECK WITH SOME POSSIBLE DEBRIS |
| May 23, 6:10 PM EDT | TSTM WND DMG | Gum Neck, NC | PUBLIC REPORTED TREES DOWN... CROPS FLATTENED... AND TOPS TORN OUT OF TREES NEAR RESIDENCE IN GUM BRANCH. DAMAGE DUE TO POSSIBLE TORNADO. TIME BASED ON RADAR. |
| May 23, 6:16 PM EDT | TORNADO | 1 Se Gum Neck, NC | NWS STORM SURVEY CONFIRMS EF1 TORNADO DAMAGE JUST SE OF GUM NECK IN TYRRELL COUNTY. MAX ESTIMATED WINDS WERE 100 MPH... WITH A PATH LENGTH OF 0.6 MILES AND MAX PATH WIDTH OF 40 YARDS. NO INJURIES OR FATALITIES OCCURRED WITH THIS TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
784
WFUS52 KMHX 232141
TORMHX
NCC055-177-232230-
/O.NEW.KMHX.TO.W.0010.170523T2141Z-170523T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
541 PM EDT TUE MAY 23 2017
The National Weather Service in Newport has issued a
* Tornado Warning for...
Northern Mainland Dare County in eastern North Carolina...
Tyrrell County in eastern North Carolina...
* Until 630 PM EDT
* At 541 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Killkenny, or 17 miles southwest of Williamston,
moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Killkenny around 545 PM EDT.
Gum Neck around 605 PM EDT.
Williamston and Alligator around 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3578 7577 3567 7610 3568 7613 3569 7612
3569 7613 3570 7614 3569 7616 3570 7617
3569 7617 3569 7618 3568 7618 3567 7617
3564 7619 3560 7629 3561 7630 3569 7627
3570 7640 3577 7640 3602 7602
TIME...MOT...LOC 2141Z 237DEG 22KT 3571 7632
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 23, 4:33 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 23, 4:33 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
433 PM EDT Tue May 23 2017
.SYNOPSIS...
Unsettled weather is expected through Thursday as a stationary
front lingers across the region and several low pressure areas
move along it. The front will finally move off the coast
Thursday morning. High pressure will build in from the west
Friday and Saturday. A cold front will approach from the west
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 430 PM Tue...Latest sfc analysis shows weak frontal
boundary from about Rodanthe to Kinston, extending back into the
deep south with weak waves moving along it. The primary low
looks to be strengthening near the SC/NC border, which is
progged to lift up through the coastal plain and then off the VA
coast tonight and early Wed. Models show the stationary front
pushing south through the region tonight, with low level flow
becoming pred southwesterly.
Latest radar imagery shows scattered showers and isolated tstms
across ENC this afternoon...with additional moderate to heavy
rainfall upstream now moving into SC and central NC. Guidance is
in good agreement showing widespread moderate to heavy rainfall
pushing NE and into Eastern NC over the next few hours. Adjusted
pops based on latest radar trends and high res guidance...but
will generally continue categorical through the first part of
tonight, then tapering off from west to east late. An additional
0.75-1.5" rainfall will be possible, with locally higher amts.
Radar estimates precip amts of 0.5-1"/hr. Minor flooding of low
lying areas will be possible, and will continue to monitor the
potential for localized flash flooding given the high PWAT
values around 2 inches and potential for training. SPC continues
to outlook the region in Marginal Risk of severe thunderstorms
this afternoon and evening. Widespread cloud cover and precip
from this morning will limit destabilization, but latest
mesoanalysis and forecast soundings show MU CAPE values
1500-2000 J/kg with 0-6km bulk shear 30-40 kt. An isolated
strong storm will be possible with gusty winds, hail, and/or
isolated tornado. Expect precip to taper off quickly after 06z,
pushing offshore. Overnight lows in the 60s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 3 PM Tue...Weak frontal boundary to the south will lift
back north into the area and stall in a similar location to
today...just south of the Albemarle Sound. While upper low over
the upper mid-west slowly weakens as it dives southeastward. SPC
continues to outlook the region in a Marginal Risk of svr wx
Instability will likely be the limiting factor again with
widespread cloud cover early, though shear will be increasing to
around 40kt. An isolated strong/severe storm will be possible
with gusty winds and hail. Think the first part of the day will
remain generally dry or with isolated activity, with precip
chances increasing during the afternoon and evening hours. Highs
in the mid 70s to low 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 330 pm Tuesday...Wet and stormy period Wednesday night
and Thursday before drier weather arrives Friday into the
weekend.
A warm front will lift north of the area Wednesday evening
ahead of a small area of low pressure that will cross the region
after midnight. Aloft, a deep upper trough over the Mississippi
Valley down into the Deep South will progress eastward towards
the East Coast Wednesday night into Thursday. There will be a
brief break in shower/thunderstorm activity Thursday morning,
with chance PoPs returning Thursday afternoon as a strong
shortwave rotates around the base of the upper trough and
through Eastern NC.
Trended PoPs to coincide with weak surface low/shortwave aloft
on Wednesday evening/night, going categorical through 06Z, then
transitioning heavier precip to the coast after 06Z. Widespread
showers with embedded thunderstorms will overspread the area
from southwest to northeast Wednesday evening. MUCAPES of 500
to 1000 j/kg with 0-6 km bulk shear values of 50+ knots around
06Z, supporting the potential for storms to become severe late
Wednesday night. SPC has our entire area in a marginal risk for
severe weather Wednesday night. In addition to the severe
weather threat, there will be a heavy rain threat as PWATS will
approach 2 inches, though convection should move through the
region rather quickly from southwest to northeast, limiting the
potential for training cells/long duration heavy rainfall. Will
continue to mention locally heavy rain and isolated strong
thunderstorms in the hazardous weather outlook.
The main cold front and steadier rains will move off the coast just
after 12Z Thursday. During the afternoon, a few more showers or
thunderstorms will be possible as a strong shortwave rotates
around the base of the upper trough. The upper trough will
move off the East Coast late Thursday with weak upper ridging
and surface high pressure building in from the west through
Saturday. Guidance suggests weak shortwaves will cross through
VA/NC in zonal flow aloft late Saturday into Sunday, warranting
slight chance to chance PoPs.
Temps will warm over the weekend as low level thicknesses build
from around 1390 meters Friday to 1420 meters on Sunday,
supporting max temps in the middle to upper 80s inland, and
with dewpoints well into the 60s by Sunday. From Sunday and
beyond a series of disturbances will move over the top of a
building 500 MB ridge, which when combined with warmer and more
humid airmass, will support shower and thunderstorm chances each
afternoon/evening from Sunday on.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Short Term /through Wednesday/...
As of 430 PM Tue...High confidence in sub-VFR conditions
expected through the period. Scattered showers/isolated tstms
early this afternoon become more widespread late this afternoon
and evening before tapering off late tonight. Conditions will
likely bounce between MVFR and IFR through early evening, before
likely deteriorating to widespread IFR late tonight. Could also
see some low level wind shear develop tonight. Think conditions
will improve to MVFR, possibly VFR by late Wed morning.
Scattered showers/storms expected to redevelop Wed afternoon.
Long Term /Wednesday night through Sunday/...
As of 400 pm Tuesday...Sub VFR weather likely in periods of
heavy rain and thunderstorms through early Thursday morning. A
return to VFR is expected Thursday night through Sunday as high
pressure and drier weather builds across the region.
&&
.MARINE...
Short Term /through Wednesday/...
As of 3 PM Tue...Stationary front is still bisecting the waters
near Rodanthe, with E/NE winds 10-15kt north of the boundary
and S/SW winds 15-20 kt south. Seas now 3-5 feet north of
Hatteras, and 4-7 feet south. Conditions will continue to
deteriorate this afternoon and tonight, with increasing winds
and building seas. Models show the stationary front
pushing south through the waters tonight, with flow becoming
pred southwesterly. Weak low will continue to move along the
front and off the VA coast late tonight and early Wed. S/SW
winds increase to 15-25 kt tonight, with seas building to 5-11
feet. Think winds will diminish a bit early Wed, then front will
lift back north as a warm front and stall in a similar location
to day, across the Pamlico Sound and central waters. N/W winds
10-15kt early, becoming E/S 10-20kt by afternoon. Seas south of
Oregon Inlet will remain elevated, 5-8 feet early subsiding to
4-6 feet in the afternoon. SCA continues for the coastal waters
and Pamlico Sound...though could see a brief period of gusty
winds for the Albemarle Sound late tonight.
Long Term /Wednesday night through Sunday/...
As of 400 am Tuesday...Poor boating conditions are expected
Wednesday evening through early Friday. Increasing winds and
elevated seas are expected late Wednesday through early Friday
with Small Craft Advisory conditions expected for the waters
south of Oregon Inlet and for the Pamlico Sound Wednesday
evening/night. South to southwest winds will increase to 20-30
kts Wednesday evening through Thursday evening with seas
building to 5-10 ft. A small period of gale force winds will be
possible Wednesday night from Cape Hatteras to Cape Lookout.
Behind the front winds shift into the northwest Friday at 15-20
kts with seas elevated at 4-7 ft. Better boating weather is
expected this weekend as high pressure builds in from the west.
Winds will become southwest 5-15 knots with seas mostly 2-4 ft,
except for some 5 ft seas farther offshore. NWPS and Wavewatch
guidance in close agreement through Saturday, with Wavewatch
appearing reasonable for the extended portion of the marine
forecast.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
103-104.
MARINE...Small Craft Advisory until 7 AM EDT Wednesday for AMZ135.
Small Craft Advisory until 8 PM EDT Friday for AMZ152-154.
Small Craft Advisory until 5 PM EDT Friday for AMZ156-158.
Small Craft Advisory until noon EDT Wednesday for AMZ150.
&&
SYNOPSIS...CQD/HSA
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...DAG/EH
AVIATION...DAG/CQD
MARINE...DAG/CQDHazardous weather outlook, May 23, 4:37 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 437 PM EDT Tue May 23 2017 NCZ104-242045- Outer Banks Hyde- 437 PM EDT Tue May 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Periods of moderate to heavy rainfall are expected across the area tonight. This could result in minor flooding of low lying areas. An isolated strong thunderstorm, with gusty winds, hail and or and isolated tornado is also possible through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of moderate to heavy rainfall are expected across the area late Wednesday and Wednesday night. This could result in minor flooding of low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-103-242045- Carteret-Outer Banks Dare- 437 PM EDT Tue May 23 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Periods of moderate to heavy rainfall are expected across the area tonight. This could result in minor flooding of low lying areas. An isolated strong thunderstorm, with gusty winds, hail and or and isolated tornado is also possible through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of moderate to heavy rainfall are expected across the area late Wednesday and Wednesday night. This could result in minor flooding of low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-242045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 437 PM EDT Tue May 23 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Periods of moderate to heavy rainfall are expected across the area tonight. This could result in minor flooding of low lying areas. An isolated strong thunderstorm, with gusty winds, hail and or and isolated tornado is also possible through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of moderate to heavy rainfall are expected across the area late Wednesday and Wednesday night. This could result in minor flooding of low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-242045- Onslow- 437 PM EDT Tue May 23 2017 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Periods of moderate to heavy rainfall are expected across the area tonight. This could result in minor flooding of low lying areas. An isolated strong thunderstorm, with gusty winds, hail and or and isolated tornado is also possible through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of moderate to heavy rainfall are expected across the area late Wednesday and Wednesday night. This could result in minor flooding of low lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 23, 3:49 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
349 PM EDT TUE MAY 23 2017
NCZ090-091-093-232045-
Craven-Lenoir-Duplin-
349 PM EDT TUE MAY 23 2017
...A STRONG THUNDERSTORM WILL AFFECT LENOIR...NORTHWESTERN
CRAVEN...AND NORTHEASTERN DUPLIN COUNTIES...
At 348 PM EDT, a strong thunderstorm was located 11 miles south of La
Grange, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kinston, Grifton, Pink Hill, Dover and Cove City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3518 7783 3523 7783 3536 7743 3533 7736
3534 7734 3512 7725 3512 7727 3523 7746
3524 7752 3516 7751 3507 7760 3505 7764
3502 7780 3517 7785
TIME...MOT...LOC 1948Z 252DEG 17KT 3514 7775
8Special weather statement, May 23, 4:38 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
438 PM EDT TUE MAY 23 2017
NCZ044-080-093-232145-
Craven-Beaufort-Pitt-
438 PM EDT TUE MAY 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LENOIR...
NORTHWESTERN CRAVEN...SOUTHEASTERN PITT AND WESTERN BEAUFORT
COUNTIES...
At 438 PM EDT, a strong thunderstorm was located 7 miles southeast of
Grifton, or 12 miles south of Ayden, moving northeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Washington, River Road, Grifton, Pinetown, Vanceboro, Goose Creek
State Park, Chocowinity, Washington Park and Cove City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3539 7673 3512 7727 3515 7733 3530 7744
3531 7743 3533 7743 3533 7741 3534 7740
3535 7741 3535 7742 3537 7744 3563 7687
TIME...MOT...LOC 2038Z 243DEG 24KT 3530 7735
8Special weather statement, May 23, 4:41 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Newport/Morehead City NC
441 PM EDT TUE MAY 23 2017
NCZ045-046-080-232145-
Washington-Beaufort-Tyrrell-
441 PM EDT TUE MAY 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MAINLAND HYDE...
SOUTHEASTERN WASHINGTON...NORTHEASTERN BEAUFORT AND TYRRELL
COUNTIES...
At 440 PM EDT, a strong thunderstorm was located near Belhaven, or 18
miles east of River Road, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Williamston, Belhaven, Gum Neck, Killkenny, Ponzer, Alligator and
Pantego.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3594 7603 3566 7601 3568 7612 3555 7644
3556 7643 3562 7630 3569 7627 3570 7646
3558 7647 3568 7647 3558 7650 3570 7650
3571 7662 3561 7658 3554 7646 3547 7670
3564 7680
TIME...MOT...LOC 2040Z 248DEG 31KT 3559 7667
5Special weather statement, May 23, 4:53 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
453 PM EDT TUE MAY 23 2017
NCZ095-098-232145-
Onslow-Carteret-
453 PM EDT TUE MAY 23 2017
...A STRONG THUNDERSTORM WILL AFFECT ONSLOW AND SOUTHWESTERN CARTERET
COUNTIES...
At 453 PM EDT, a strong thunderstorm was located near Maple Hill, or
12 miles east of Burgaw, moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jacksonville, New River Station, Half Moon, Pumpkin Center, Piney
Green, Camp Lejeune Center, Swansboro, Hammocks Beach State Park,
Sneads Ferry, Sea View Pier and Holly Ridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3446 7753 3447 7755 3447 7757 3448 7758
3472 7766 3492 7733 3464 7710 3444 7750
3444 7752
TIME...MOT...LOC 2053Z 239DEG 40KT 3459 7772
5Special weather statement, May 23, 5:23 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
523 PM EDT TUE MAY 23 2017
NCZ090-232200-
Duplin-
523 PM EDT TUE MAY 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUPLIN COUNTY...
At 522 PM EDT, a strong thunderstorm was located near Clinton, moving
east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Warsaw, Mount Olive, Faison and Calypso.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Newport.
LAT...LON 3514 7816 3519 7816 3518 7808 3519 7805
3519 7802 3518 7798 3517 7798 3517 7793
3515 7789 3516 7789 3518 7784 3507 7780
3502 7815 3508 7816 3509 7817
TIME...MOT...LOC 2122Z 255DEG 32KT 3506 7835
DAGSpecial weather statement, May 23, 5:30 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 530 PM EDT TUE MAY 23 2017 NCZ046-047-103-232230- Western Dare-Tyrrell-Outer Banks Dare- 530 PM EDT TUE MAY 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT MAINLAND DARE...NORTHWESTERN OUTER BANKS DARE AND EAST CENTRAL TYRRELL COUNTIES... At 529 PM EDT, a strong thunderstorm was located near the Alligator River , moving northeast at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Kill Devil Hills, Manns Harbor, Nags Head, Mashoes, Manteo, Jockeys Ridge State Park, Roanoke Island Festival Park, Wright Brothers National Monument, Nags Head Fishing Pier, Avalon Pier, Wanchese and Outer Banks Fishing Pier. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3568 7600 3584 7611 3617 7554 3593 7537 TIME...MOT...LOC 2129Z 239DEG 24KT 3580 7598 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:00 PM EDT | Beach Hazards Statement | MHX | 24 hr | |
| May 23, 11:04 AM EDT | Special Marine Warning | MHX | 56 min | |
| May 23, 3:23 PM EDT | Small Craft Advisory | MHX | 16 hr | |
| May 23, 3:49 PM EDT | Special Weather Statement | MHX | Lenoir | 56 min |
| May 23, 4:38 PM EDT | Special Weather Statement | MHX | Beaufort | 67 min |
| May 23, 4:41 PM EDT | Special Weather Statement | MHX | Tyrrell | 64 min |
| May 23, 4:53 PM EDT | Special Weather Statement | MHX | Onslow | 52 min |
| May 23, 5:04 PM EDT | Special Marine Warning | MHX | 86 min | |
| May 23, 5:23 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Hyde, Tyrrell, Washington | 97 min |
| May 23, 5:23 PM EDT | Special Weather Statement | MHX | Duplin | 37 min |
| May 23, 5:30 PM EDT | Special Weather Statement | MHX | Dare | 60 min |
| May 23, 5:42 PM EDT | Tornado Warning | MHX | Duplin | 32 min |
| May 23, 5:52 PM EDT | Tornado Warning | MHX | Dare | 38 min |
| May 23, 6:06 PM EDT | Special Marine Warning | MHX | 54 min |
Nearby
Tornado Warnings in North Carolina, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.